advertisement
Question
Posted by: Leon | 2011/06/24

Reducing weight after a quaruple Bypass

Hi , Two years ago I had a heart attack and underwent bypass surgery. I am now 100% healthy and watch what I eat. I am about 15 kg overweight and cannot seem to loose the " tummy" . I walked nearly every morning and found that no matter how much exercise I do, I cant loose the weight. I dont eat junk food but find that i am always hungry, not sure if its the medication I am on. Could you please advise? I am 58 years old but still vey young at heart....

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Leon

provided you're 100% sure you're 100% healthy, it's now a matter of regular exercise. However, because of your previous heart attack, you carry a risk factor and so the best thing is to have it checked out in order to be safe as far as increasing your training time goes.

The reason I say this is that in order to lose weight, you need to burn more calories than you take it. That's a simple formula, oversimplified, in fact, but the basis for weight loss is managing diet and exercise. You are doing some exercise, of course, but perhaps the answer ist hat you need to increase either the duration (I'm not sure how long you walked for - 45 minutes would be good) or the intensity, because harder exercise equals more calories burned, and that may be the trick.

But, before you do that, just get the green light from the doc. once you have, then you can exercise harder, maybe start doing some jogging in those walking sessions.

on the aspect of diet, the best is always to see a dietician. Especially if you're hungry. It may be that you're eating the types of food that can sometimes cause hunger, and you can make small changes, timing of the meals, portion sizes etc and achieve results.

Lastly, on the medication side, that is a distinct possibility. It's something you'd need to discuss with a doctor, because there are usually options and many meds have weight gain as a side effect. So never mind the appetite, it may be that your weight problems (and failure to lose) are a side effect of medication, and perhaps simply changing that will sort it all out!

Good luck

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: fitnessdoc | 2011/06/30

Hi Leon

provided you're 100% sure you're 100% healthy, it's now a matter of regular exercise. However, because of your previous heart attack, you carry a risk factor and so the best thing is to have it checked out in order to be safe as far as increasing your training time goes.

The reason I say this is that in order to lose weight, you need to burn more calories than you take it. That's a simple formula, oversimplified, in fact, but the basis for weight loss is managing diet and exercise. You are doing some exercise, of course, but perhaps the answer ist hat you need to increase either the duration (I'm not sure how long you walked for - 45 minutes would be good) or the intensity, because harder exercise equals more calories burned, and that may be the trick.

But, before you do that, just get the green light from the doc. once you have, then you can exercise harder, maybe start doing some jogging in those walking sessions.

on the aspect of diet, the best is always to see a dietician. Especially if you're hungry. It may be that you're eating the types of food that can sometimes cause hunger, and you can make small changes, timing of the meals, portion sizes etc and achieve results.

Lastly, on the medication side, that is a distinct possibility. It's something you'd need to discuss with a doctor, because there are usually options and many meds have weight gain as a side effect. So never mind the appetite, it may be that your weight problems (and failure to lose) are a side effect of medication, and perhaps simply changing that will sort it all out!

Good luck

Reply to fitnessdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement